Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

What are the common causes for having redness associated with swelling in eyes?

User rating for this question
Very Good
Answered by

Ophthalmologist
Practicing since : 2003
Answered : 5709 Questions
Question
Eyes getting red and swollen in the morning.
Posted Sat, 23 Nov 2013 in Vision and Eye Disorders
 
 
Answered by Dr. Dadapeer K 22 hours later
Brief Answer: Conjunctivitis is the commonest cause. Detailed Answer: Hello, Welcome to Health Care Magic It seems from the history you have provided that you are having redness and swelling of the eyes for which you are on treatment with antibiotic ciplox eye drops after consultation with your family doctor. The commonest cause for redness associated with swelling of eyes is conjunctivitis. The treatment of conjunctivitis is mainly by antibiotic eye drops and you are on treatment with ciplox eye drops. It seems like the condition has not responded to antibiotic ciplox eye drops, hence the condition needs to be evaluated. Do answer the following simple questions to guide you regarding further treatment. Duration of the symptoms? Associated symptoms like pain, itching, diminution of vision, pain, watering, discharge, head ache? Please do answer the questions so that I can guide you regarding further treatment. Till then you can continue the antibiotic eye drops as advised by your family doctor. Hope I have answered your query. Thank you
Above answer was peer-reviewed by
 
Follow-up: What are the common causes for having redness associated with swelling in eyes? 1 hour later
Duration of this symptom is once in a month. this is happening for the past three months. normally this would go once I use the eye drops mentioned earlier. but this time its even more worse. Please provide a good medicine that will help get this cure asap.
 
 
Answered by Dr. Dadapeer K 58 minutes later
Brief Answer: It seems like allergic condition. Detailed Answer: Hello, Welcome to Health Care Magic Thank you for the follow up query. Since you are having these symptoms from past three months and you are having symptomatic problems once in a month, it more likely seeming to be allergic conjunctivitis. Hence this requires complete examination to find out the severity and treatment accordingly. You can start using antiallergic eye drops like olapatadine along with the ciplox eye drops. The allergic conditions require treatment for a long time and the drugs also takes some time before they start acting. Hence I advice you to start antiallergic eye drops and attend follow up with your family doctor and do get eye examination once from eye doctor for confirmation of diagnosis. Hope I have answered your query. Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor